Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 28, NWS Melbourne, FL

July 31, 2017

NWS Melbourne, FL issued this small craft advisory at Jul 31, 2017, 4:18 PM EDT. It took effect at Jul 31, 2017, 8:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2017, 4:18 PM EDT (20:18 UTC)
In effect from
Jul 31, 2017, 8:00 PM EDT
Expired
Aug 1, 2017, 10:00 AM EDT
In force
14 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

259 
WHUS72 KMLB 312018
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
418 PM EDT MON JUL 31 2017

AMZ555-572-575-011400-
/O.NEW.KMLB.SC.Y.0028.170801T0000Z-170801T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
418 PM EDT MON JUL 31 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM EDT TUESDAY. 

* WINDS...WILL INCREASE TO 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
  GALE FORCE LATE TONIGHT AND EARLY TUESDAY MORNING.

* WAVES/SEAS...WILL BUILD TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-011400-
/O.NEW.KMLB.SC.Y.0028.170801T0600Z-170801T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
418 PM EDT MON JUL 31 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY. 

* WINDS...WILL INCREASE TO 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
  GALE FORCE OVERNIGHT AND EARLY TUESDAY MORNING.

* WAVES/SEAS...WILL BUILD TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SEDLOCK
2 follow-up statements
678 
WHUS72 KMLB 010822
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
422 AM EDT TUE AUG 1 2017

AMZ570-572-010930-
/O.CAN.KMLB.SC.Y.0028.000000T0000Z-170801T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
422 AM EDT TUE AUG 1 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING OFFSHORE THIS
MORNING.

$$

AMZ555-575-011400-
/O.CON.KMLB.SC.Y.0028.000000T0000Z-170801T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
422 AM EDT TUE AUG 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS. 

* WAVES/SEAS...WILL BUILD TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL 
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
988 
WHUS72 KMLB 011412
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1012 AM EDT TUE AUG 1 2017

AMZ555-575-011515-
/O.EXP.KMLB.SC.Y.0028.000000T0000Z-170801T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
1012 AM EDT TUE AUG 1 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND SEAS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 4:11 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 31, 4:11 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
411 PM EDT Mon Jul 31 2017

.DISCUSSION...

...Stalled Boundary to the North and Tropical Cyclone Emily Posing
Heavy Rainfall Threat across Portions of East Central Florida...

...Deteriorating Marine Conditions Tonight into Early Tuesday...

Current-Tonight...Focus continues to be on quasi-stationary boundary
associated with heavy rainfall near the I-4 corridor and Tropical
Storm Emily making landfall early this afternoon across WCFL. Emily
will move eastward across the remainder of the central peninsula
this afternoon/evening while weakening back toward a depression.
This system is forecast to move off of the Space/Treasure coasts
overnight emerging into the near shore Atlc waters where it will
slowly regain strength once over the open/warm waters as it moves
away.

Looking at surface observations a weak quasi-stationary frontal
boundary lies from south Volusia through near Sanford/Orlando and
down toward Tampa has complicated the local wind fields. Winds have
become northeasterly north of the boundary while remaining south to
southwest south of it. Water vapor imagery shows much drier air
aloft (mid/upper levels) near the I-4 corridor northward and this
area near the surface boundary has been focus of some very heavy
rainfall and will continue to be monitored through the afternoon.

Southward we will see high PoP chances with deeper moisture and
closer proximity to Emily's approach. Any heavy rainfall into early
evening may produce minor/nuisance flooding. Convection will also
produce occasional lightning, gusty winds, and perhaps an isolated
tornado, especially southward. Activity should wind down late this
evening and overnight, especially northward across ECFL with
greatest chances near, south/east of Emily's eventual track.

Tue-Tue Night...Tropical Cyclone Emily should be just off of the
ECFL coast and moving away northeastward early in the period. Some
drier air should filter down the peninsula behind the system though
will still see scattered afternoon convection. Surface high pressure
will build out of the Ohio Valley/Appalachian Mountains toward the
eastern seaboard. Heavy rainfall, lightning, gusty winds will
prevail as main afternoon/evening storm threats.

...Previous Extended Forecast Discussion...

Wed-Wed Night...Departing trof axis will be bridged by and H100-H70
anticyclone that will build from the Upr Midwest/Great Lakes area
into the Carolinas and the Deep South. Meanwhile, the Atlc ridge
axis will continue its slow northward trek, pushing into the Lake-
O/Nrn Bahamas area by daybreak Thu. H85-H50 steering flow will
remain out of the SW, which usually favors the ern peninsula for
diurnal precip. However, the remnant frontal moisture band is
expected to linger over the central peninsula, trapped btwn the Atlc
and the continental ridges. Will continue 50/60 PoP daytime coverage
and 30pct nocturnal coverage until more substantial amounts of mid
lvl dry air work their way into the central peninsula. Max/Min temps
unchanged.

Thu-Sun...Mid/extended range output of the GFS/ECMWF models is in
good agreement with the evolution of the nrn stream, keeping the
bulk of the H30-H20 jet stream energy over the Midwest/Great Lakes
region as the next shortwave trof dvlps thru the latter half of the
week. This will prevent the Atlc ridge axis from drifting any
farther north than the FL/GA border as the shortwave induces a new
sfc low over the Upr Midwest that will ride up the NW flank of the
Atlc Ridge.

The resulting deep lyr srly flow will continue to tap the tropical
airmass to the south, leaving little reason to fcst anything less
than chc PoPs thru the weekend. A pocket of drier air east of the
Srn Bahamas may work its way into the peninsula on Fri as the Atlc
Ridge works its way into central/north FL, resulting in blo 50pct
coverage. Otherwise, PoPs AOA 40pct. Little change in day to day
temps... U80s/L90s for aftn maxes, M/U70s for overnight mins.

&&

.AVIATION...Generally prevailing MVFR/IFR conditions associated with
convective rainfall near quasi-stationary boundary along the I-4
corridor, as well as areas southward associated with Emily's
rainfall. Activity should begin to diminish this evening with some
higher PoP chances southward near Emily's track. With abundant
moisture in the low-levels would not be surprised to see some
stratus challenges overnight into Tue morning. Emily moves away on
Tue with some drier air infiltrating, but still foresee SCT
convective chances in the afternoon.

&&

.MARINE...Afternoon-Tonight...Tropical Cyclone Emily will move off
of the Brevard coast overnight and move away late overnight into
early Tue, but will likely begin to strengthen once more as it moves
eastward over the open Atlc/warmer waters. A quasi-stationary
boundary remains near the Volusia-Brevard County line. Northeast
winds are located north of the boundary and generally SSE-SW
southward. Still must caution mariners that due to the higher precip
coverage that convective winds will frequently disrupt both wind
direction/wind speeds into tonight. Stronger showers/storms will
contain torrential downpours, gusty winds in excess of 35 kts,
occasional lightning, and cannot rule out a waterspout or two.

Will go with an SCA beginning 00Z/8PM for south of Volusia-Brevard
County Line to Jupiter Inlet offshore amd near shore south of
Sebastian Inlet-Jupiter Inlet, adding northern offshore leg at
06Z/2AM. Will keep this in place thru 14Z/10am Tue morning.

Seas are forecast to build to 5-7 feet overnight/early Tue morning
over the advisory area and may build to 4-6 ft at times away from
the coast over the near shore (0-20nm) waters/north of Sebastian
Inlet.

Tue-Tue Night...TC Emily will be moving away (NE) from the ECFL
coast. Winds/seas will slowly diminish through the day with any
SCA/SCEC ending in the morning. Seas subsiding to 3-4 FT near shore
and 3-5 ft offshore. Scattered offshore moving showers/storms.

...Previous Extended Marine Forecast Discussion...

Wed-Wed Night...Light to gentle S/SW flow will prevail as the Atlc
Ridge axis continues its northward trek into the central/south FL
peninsula. Seas 2-3FT nearshore and 3-4FT offshore, bcmg 2-3FT
areawide aft sunset as the lcl wind field diminishes. Scattered
offshore moving showers/storms.

Thu-Fri...Light to gentle S/SE breeze as the Atlc Ridge axis
positions itself over central/north FL peninsula thru the latter
part of the week. Seas 2-3FT areawide on Thu...building to 3-4FT
offshore on Fri. Chc of shras/tsras thru the pd.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  89  73  90 /  30  40  20  50
MCO  73  93  75  94 /  40  50  20  70
MLB  72  89  75  91 /  40  50  20  60
VRB  71  89  72  91 /  50  50  20  50
LEE  72  94  75  94 /  30  40  20  70
SFB  72  93  75  93 /  30  50  20  70
ORL  73  92  76  94 /  40  50  20  70
FPR  73  88  72  91 /  60  50  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 PM this evening to 10 AM EDT Tuesday
     for Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 2 AM to 10 AM EDT Tuesday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm.

&&

Forecast Grids...Sedlock
Aviation/Impact Weather/Radar...Cristaldi
Radar...Pendergrast
Hazardous weather outlook, Jul 31, 2:28 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
228 PM EDT Mon Jul 31 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
228 PM EDT Mon Jul 31 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Tropical Storm Emily, located East of Ruskin will move slowly
eastward, moving across the central peninsula while weakening to
a depression by this evening, and offshore the Florida east coast
overnight.

Deep tropical moisture along and south of the track of the center of
Emily is expected south of Saint Cloud and Cape Canaveral across the
Treasure Coast and Lake Okeechobee regions. Rain and storms with
torrential rainfall are expected through this afternoon and evening

.FLOOD IMPACT...
A slow moving band of heavy rain from central Lake County to
Zellwood, Sanford and Scottsmoor will contain rainfall amounts of
3 to 4 inches with localized areas possibly receiving up to 6
inches of rain for the event today through 10 pm this evening.
Excessive runoff from heavy rainfall will cause temporary
flooding of urban areas such as highways...streets...and
intersections...as well as poor drainage areas and low lying
spots.

Widespread total event rainfall of 1 to 3 inches is expected by
early Tuesday from the Space Coast south to Lake Okeechobee and
the Treasure Coast with isolated totals up to around 4 inches
possible in a few locations. Considerable water ponding will occur
on roadways and other poorly drained areas.

.MARINE THUNDERSTORM GUST IMPACT...
Embedded storms from Cape Canaveral south to Jupiter Inlet will
be capable of producing wind gusts of at least 35 knots. Storm
motion will be toward the east at around 20 knots.

.WATERSPOUT IMPACT...
Isolated waterspouts will also possible in occasional squalls
across the larger inland lakes from Lake Kissimmee and Merritt
Island south to Lake Okeechobee and eastward across the
Intracoastal and Atlantic waters from Cape Canaveral southward.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered showers and storms with a potential for heavy rainfall are
expected across east central Florida into mid week. Minor flooding
of roadways and poor drainage areas is possible along with a few
stronger storms producing frequent lightning strikes and strong
gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed. Also, rainfall spotters should report any rain amounts
of 3 inches or greater to the NWS in Melbourne.

Cristaldi/Pendergrast

In the hours before

Local storm report, Jul 31, 1:20 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
120 PM EDT MON JUL 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       2 NNW ALTAMONTE SPRINGS 28.69N 81.40W
07/31/2017  M3.10 INCH       SEMINOLE           FL   TRAINED SPOTTER

            CWOP SPOTTER REPORTS 3.10 INCHES WITHIN THE LAST HOUR

&&

JRS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:27 AM EDTSpecial Marine WarningMLB63 min
Jul 31, 1:11 PM EDTAreal Flood AdvisoryMLBBrevard, Lake, Orange, Seminole, Volusia2 hr
Jul 31, 5:24 PM EDTAreal Flood AdvisoryMLBOkeechobee2 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.